MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920040
Medical Device Problem Codes Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, this was a coil embolization at the lumbar artery for pre-stentgraft.A microcatheter (lantern) was used.A galaxy g3 mini 2mm x 4cm coil (glm920040, 30396210) was re-sheathed.The galaxy g3 was inserted into a y connector and the wire advanced but there was stronger resistance felt than usual but the physician kept inserting the complaint device.However, the connector part got torn.This issue occurred before the devices were inserted into the patient.The complaint device was removed from the microcatheter (mc).The complaint device was replaced with another coil and the procedure completed.The preoperative embolization completed, and stent graft was implanted.A continuous flush was not maintained through the mc.The lesion was the lumbar artery.Additional information received indicated that neck remodeling was not utilized.It was not necessary to remove the microcatheter.Based on the product analysis of the device received, the core wire is found broken and the emboli coil was stretched.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the product analysis, the core wire was found broken and the emboli coil was stretched.The findings met us regulatory reporting criteria.Section e1.Initial reporter phone:(b)(6) a non-sterile galaxy g3 mini 2mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and it was noted that the core wire was separated into two pieces.The introducer component was separated from the rest of the device with no appearance of damage observed on it.Microscopic inspection was performed.Under magnification, the coil component was found to be severely stretched and it remained attached to the resistance heating (rh) coil.The v-notch of the re-sheathing tool was found to be cracked, causing the core wire to be stuck on the v-notch.The introducer lumen was found saturated with residues of dried blood.The issue documented regarding the resistance between the complaint coil and the y connector could not be evaluated through functional testing due to the returned condition of the coil component.However, the appearance of the coil confirms such issue.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The complaint detailed that a continuous flush was not done.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil insertion due to continuous saline flush not being established, which can result in coil stretching.The issue documented that ¿the connector part got torn¿ may refer to the damages noted in the core wire and the re-sheathing tool as observed during the microscopical inspection.It is suggested that this damage has been made by the v-notch, the core wire appears to have been stuck in the re-sheathing tool, and in an attempt to overcome the resistance felt excessive force may have been applied resulting in the core wire separation and v-notch fracture.There is no indication that the failure reported is a result of a defect inherent related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil, core wire and re-sheathing tool condition.Thus, it is not likely that the complaint device left the manufacturing facility in such conditions.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GALAXY G3 MINI 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17061140
Report Number3008114965-2023-00360
Device Sequence Number21028634
Product Code KRD
UDI-Device Identifier10886704080305
UDI-Public10886704080305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberGLM920040
Device Catalogue NumberGLM920040
Device Lot Number30396210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LANTERN MICROCATHETER
Patient SexUnknown